Joint problems switching from Truvada-Issentress to Complera
Oct 12, 2012
For the last three months, I have had joint, muscle tightness, tendon problem. I started Truvada-Issentress, two years ago. My VL UD, TC 363, 33%. My doctor thinks that Issentress may be causing some of these joint problems, and she would like to me to switch to Complera. Do you have any suggestion about this? When I became positive in 2004, I tried Sustiva and Truvada and I couldn't take the vivid dreams, and anxiety. I am afraid that I will experience the same with Complera. I have also would like to share that I visited a Rheumatologist and I became positive for Ankylosing Spondilitis. I hope this is not active, and it is causing all this pain. Do you have any data or information with patients HIV patients with AS. Please let me know.
Response from Dr. Young
Hi and thanks for posting.
Let's see, you have AS and new joint pains and your doctor thinks that this could be due to a side effect of a regimen you've been on for two years?
I'd find this to be pretty unusual, and raltegravir (Isentress) usually isn't associated with joint or tendon problems. It is known to infrequently cause inflammation of muscles (or elevated laboratory CPK tests).
If your viral load is undetectable and there's no prior history of drug resistance, you could switch to Complera- and monitor any changes in your symptoms. Certainly, you'd be continuing on two thirds of your current regimen (the parts of Truvada), and there are some reports of difficulty sleeping with the rilpivirine part of Complera.
We've reported on AS and HIV in the past.
Hope that this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Transfer Hiv Through Aids Rashes And Bumps?
- How Long Can The Hiv Virus Live In Extreme Temperature?
- What Underlying Conditions Cause Candidiasis?
- What Is A Good Viral Load And T-cell Count For Someone With Hiv?
- If A Man Is Infected With Hiv Can He Pass It On To His Unborn Child?
- What Can Happen If Hpv Goes Untreated?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.